Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 18, 2015, 7:06 PM EDT for Marion County, Morrow County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 7:06 PM EDT (23:06 UTC)
- Expired
- Jun 18, 2015, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Marion County, OH, Morrow County, OH
The radar
The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:25 PM EDT | TSTM WND DMG | Marengo, OH | SEVERAL LIMBS DOWN IN MORROW COUNTY. POWER LINES DOWN ON STATE ROUTE 229 IN MARENGO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS51 KCLE 182306
SVRCLE
OHC101-117-182330-
/O.NEW.KCLE.SV.W.0064.150618T2306Z-150618T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
706 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO...
MORROW COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 730 PM EDT
* AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MARSEILLES TO NEAR RICHWOOD TO 7 MILES
SOUTHEAST OF WEST MANSFIELD...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MARION...MOUNT GILEAD...CARDINGTON...ASHLEY...PROSPECT...MORRAL...
WALDO...CHESTERVILLE...SPARTA...CALEDONIA...NEW BLOOMINGTON...
EDISON...GREEN CAMP...MARENGO...FULTON...SHAUCK AND IBERIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4036 8293 4041 8292 4042 8302 4043 8303
4044 8308 4044 8325 4050 8325 4051 8329
4069 8336 4070 8330 4071 8263 4067 8265
4035 8265
TIME...MOT...LOC 2306Z 282DEG 44KT 4067 8333 4047 8326 4034 8343
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:49 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 18, 4:49 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 449 PM EDT THU JUN 18 2015 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA THIS EVENING THEN WEAK HIGH PRESSURE WILL QUICKLY CROSS THE AREA ON FRIDAY. A LOW WILL MOVE UP THE OHIO VALLEY SATURDAY THEN A COLD FRONT WILL PUSH SLOWLY SOUTHEAST THROUGH THE REGION SUNDAY THEN A SERIES OF UPPER LEVEL TROUGHS WILL AFFECT THE AREA NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE THUNDERSTORM WATCH 311 ISSUED FOR THE WESTERN PORTIONS OF THE FORECAST AREA FOR THIS EVENING. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA AT THIS TIME. LARGE AREA OF THUNDERSTORMS OVER INDIANA HEADED EAST TOWARD THE FORECAST AREA AND THIS IS THE ACTIVITY THAT WE WILL BE CLOSELY MONITORING FOR SEVERE WEATHER. SECOND ISSUE IS HOW MUCH RAIN WE GET IN THESE STORMS. WILL NEED TO MONITOR FOR FLOODING ISSUES ESPECIALLY IN THE SOUTHWEST. WILL HANDLE THIS THREAT WITH ANY NEEDED FLOOD/FLASH FLOOD WARNINGS AS NEEDED. PREVIOUS DISCUSSION... A COLD FRONT WILL SLOWLY MOVE SE ACROSS THE AREA TONIGHT COLLIDING WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHRA/TSRA. THERE APPEARS TO NOT BE ENOUGH WIND SHEAR FOR SEVERE STORMS BUT AN ISOLATED ONE HERE OR THERE IS POSSIBLE. QPF SHOULD STAY LIGHT ENOUGH MOST PLACES TO NOT LEAD TO FLOODING BUT THERE WILL STILL PROBABLY BE A FEW LOCATIONS THAT GET HEAVY RAIN LONG ENOUGH FOR SOME LOCAL FLOODING TO DEVELOP. PREFERRED TO HAVE HIGHER AMOUNTS OF QPF EARLY TONIGHT BUT COLLABORATION WOULD NOT ALLOW FOR THIS. COOLER AIR PUSHING IN LATER WILL LEAD TO COOLER TEMPS THAT LAST NIGHT WITH LOWS MOSTLY IN THE LOW TO MID 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE IS EXPECTED TO BUILD IN ENOUGH FOR FRI TO PUSH THE BETTER MOISTURE SOUTH. HOWEVER...THE 12Z MODEL RUNS ARE STARTING TO COME AROUND TO THE IDEA THAT THE HIGH TO THE NORTH WILL NOT BE STRONG ENOUGH TO FLUSH ALL THE MOISTURE OUT OF THE SOUTH. THEREFORE...WILL SHOW MORE POP IN THE SOUTH ON FRI. HIGHS WILL BE COOLER THAN NORMAL NEAR THE LAKE DUE TO A NE FLOW OFF THE LAKE. THE HIGH WILL SHIFT OFF TO THE EAST FRI NIGHT AND A RETURN FLOW FROM THE SOUTH WILL SET UP BRINGING TROPICAL MOISTURE INTO THE AREA FOR THE WEEKEND. NOT SURE HOW MUCH PRECIP WILL SPREAD ACROSS THE AREA LATE FRI NIGHT. MORE WIDESPREAD SHRA/TSRA WILL SPREAD OVER THE AREA ON SAT THEN HANG AROUND THRU SUN UNTIL A COLD FRONT DROPS SE ACROSS THE AREA. RIGHT NOW THE MODELS ARE TRYING TO KEEP THE REMNANTS OF THE TROPICAL LOW IN SOUTHERN OHIO WITH THE HEAVIER QPF THERE. NOT QUITE READY TO BUY OFF ON THIS AND DISMISS THE POSSIBILITY OF LOCALLY HEAVY RAIN AND POTENTIAL FLOODING. SOMEWHAT DRIER AIR WITH WEAK HIGH PRESSURE MOVES IN FOR SUN NIGHT SO THERE MAY BE LITTLE TO NO SHRA ACTIVITY EVEN THOUGH A WEAK UPPER TROUGH IS EXPECTED TO BE CROSSING THE REGION. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE LONG TERM BEGINS ON MONDAY WITH MODELS SHOWING A SHORT WAVE MOVING ESE THROUGH THE GREAT LAKES AND OHIO VALLEY WITH VERY LITTLE SURFACE REFLECTION. MANUAL PROGS SHOW A STATIONARY FRONT ACROSS SOUTHERN OHIO. FOR NOW WILL HAVE CHANCE POPS FOR THE DAY AND THROUGH THE NIGHT. TUESDAY AND WEDNESDAY HIGH PRESSURE TRIES TO BUILD IN FROM THE NORTH BUT STILL WITH ENOUGH MOISTURE IN THE AREA WILL LIKELY NEED AT LEAST LOW CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD. ON BALANCE TYPICAL SUMMER WX. HIGHS WILL BE SEASONAL. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MVFR TO LOW VFR CONDITIONS ACROSS THE AREA THIS AFTERNOON. WARM FRONT IS APPROACHING ERIE AND IS NORTH AND EAST OF THE REMAINDER OF THE AREA. THE AREA AIRMASS IS QUITE MOIST WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. EXPECTING SCATTERED AFTERNOON CONVECTION TO DEVELOP WITH CAPES FORECAST TO REACH 1600-2000+J/KG WITH LITTLE OR NO CAP. COULD SEE MORE OF A SOLID AREA OF CONVECTION DROP DOWN WITH THE APPROACHING COLD FRONT LATE AFTERNOON/EARLY EVENING BEGINNING IN THE NORTHWEST. OVERNIGHT EXPECTING WIDESPREAD MVFR AND AREAS OF IFR CIGS AND VISIBILITIES ALTHOUGH PRECIP THREAT SHOULD END 02-04Z AS COLD FRONT DROPS SOUTH. OUTLOOK...NON VFR LIKELY SATURDAY INTO SUNDAY IN SHOWERS AND THUNDERSTORMS. && .MARINE... NO HEADLINES EXPECTED THROUGH THE PERIOD ALTHOUGH NEAR SMALL CRAFT CONDITIONS POSSIBLE LATE TONIGHT/EARLY FRIDAY. COLD FRONT WILL DROP SOUTHEAST ACROSS THE LAKE THIS EVENING WITH WINDS TURNING NORTH/NORTHWEST BEHIND THE FRONT AT AROUND 15 KNOTS. THIS WILL PUSH WAVE UP ON THE SOUTH SHORE. FOR NOW WILL GO WITH 2 TO 4 FEET. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON FRIDAY HOWEVER SO THE HIGHER WINDS AND WAVES WILL BE SHORT LIVED. WINDS WILL REMAIN GENERALLY LIGHT AND VARIABLE THROUGH SATURDAY. SUNDAY LOOK FOR SOUTHWEST FLOW AT 10 TO 15 KNOTS OR SO AS A WEAKENING COLD FRONT DROPS ACROSS THE LAKE. GENERALLY LIGHT FLOW RETURNS FOR SUNDAY NIGHT AND MONDAY. BEST CHANCE FOR THUNDERSTORMS WILL BE EARLY TONIGHT WITH THE COLD FRONT...AS WELL AS SATURDAY NIGHT AND SUNDAY AS REMNANTS OF A TROPICAL SYSTEM MOVE THROUGH THE OHIO VALLEY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS/LOMBARDY SHORT TERM...ADAMS LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 18, 4:41 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 441 PM EDT THU JUN 18 2015 OHZ003-006>011-017>021-027>032-036>038-047-192045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX- 441 PM EDT THU JUN 18 2015 ...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE PRIMARY THREATS WOULD BE LOCALLY DAMAGING WINDS AND MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ012>014-022-023-033-089-PAZ001>003-192045- LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 441 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING. THE PRIMARY THREATS WOULD BE LOCALLY DAMAGING WINDS AND MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-142>149-162>169-192045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 441 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. THUNDERSTORMS THAT DEVELOP THIS EVENING MAY BE STRONG TO LOCALLY SEVERE. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Jun 18, 6:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
634 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG GAMBIER 40.38N 82.39W
06/18/2015 KNOX OH PUBLIC
TREE DOWN OFF OF ACLAND ST NEAR KENYON COLLEGE.
0520 PM TSTM WND DMG 4 W DANVILLE 40.45N 82.34W
06/18/2015 KNOX OH 911 CALL CENTER
TREE DOWN ON CR 95 NEAR APPLE VALLEY LAKE.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:10 AM EDT | River Flood Warning | CLE | Seneca | 31 hr |
| Jun 18, 5:11 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 18 min |
| Jun 18, 5:23 PM EDT | Special Marine Warning | CLE | 52 min | |
| Jun 18, 6:43 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 36 min |
| Jun 18, 6:58 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 32 min |
| Jun 18, 7:09 PM EDT | Tornado Warning | CLE | Stark | 39 min |
| Jun 18, 7:15 PM EDT | Tornado Warning | CLE | Stark | 34 min |
| Jun 18, 7:33 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 6 hr |
| Jun 18, 7:57 PM EDT | Areal Flood Warning | CLE | Knox, Marion, Morrow | 12 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.